Levemir not working

Common Questions and Answers about Levemir not working

levemir

I am curious as why you do not mention that Glargine(lantus) does NOT have a license for twice daily usage ,levemir has a licensce for OD and BD and has weight benefits for type 2 patients???? or are you heavily sponsored/involved with the manufactureres of glargine? I am interested.
Hi, I had been having terrible hypo's and was theerfore recently put on to Lantis (1 dose in the am) with Novorapid (meals), but it does not seem to be working for me. I was not getting into single figures on the dose pescribed and upping it (now by 2 units) has not helped. Novorapid sort of keeps it under control at meals but my base rate is simply not adequate.
I am diabetic, I am taking Humalog and Levemir. But I take levemir in the abdomen, I feel internal tremor and shaking though sugar is not that low yet, Sugar goes down, though about three months I am having high sugar Should I lower dose? I need help This discussion is related to <a href="/posts/Neurology/diabetic-shaking/show/1385364">diabetic shaking</a>.
But sugar is increasing for that too. I need more insulin, Levemir. I do not know how I cope with the opposing forces of blood pressure and sugar decrease. My body will have to be habituated, so that it does not declare emergency, and excite liver and adrenals for dumping of sugar and increase of pressure. Now I am starting to believe that, meat can do that job. Three time carb and vegetable and three times meat. I will try it from tomorrow.
If you continue to be ill with symptoms that feel like the flu or vomiting, you need to go to the ER, because you could be suffering from DKA which happens from prolonged numbers that high and it can be very dangerous. Drinking water helps. Just keep working at getting it down and it should start to improve soon as you are back on the Levemir.
Just 3 weeks ago, his average was 115. This week a different story. He has been in the mid 200's and he has not changed his diet. This morning, before breakfast, his sugar was 337. He is very depressed and I feel so bad for him. When we were talking about it this morning, he lost it! As you can imagine, this hit him hard, especially at 27. He is now 31 but again, this has taken a toll on all of us. Can anyone shed any light on this?? Please. Is this normal? The highs and lows?
The important thing with self-adjusting insulin doses is to always be conservative. One low or high is not a reason to adjust, a pattern of lows or highs is.
So, at that point, I had been on Lantus for 2 weeks, my doctor decided that it was not working for me and that I should switch back to NPH. With each meal, and actually any snack I have, I take NovoRapid. That basically works fine and I do not have any problems with that. I just can't seem to get my overnight and morning readings to be normal. If I take the Lantus in the morning - are the effects not wearing off by the middle of the night so I may still go high?
Over the years we have helped with his control. He is now working at a stressful job in finance in NYC and lives with his girlfriend. He is currently taking 2 shots a day of Humilin Reg. and NPH. Over the last six months he has bottomed out at least 8 times usually at lunch time and the paramedics have had to be called to his workplace. Yesterday when they arrived his Blood Sugar was 19. It seems he drops so quickly that he is unable to treat himself by eating a snack.
So my treatments obviously have not been working very well thus far. That was with Metformin and any other med plus low carb. So I figured maybe it was time to give insulin a shot. The Lantus appears to be slowly taking down my basal number but not my mealtime. So i need to find a way to get the novolog get my numbers in the normal range.
Don't try to fix something that is not broken!! If you are on a dose that is working, feeling great then....keep going! If you can pay for it, it is worth every penny. So many times when we switch medication types, doses or makers...thing go haywire and before you know it, you are having to test for Free T3 and 4's and seeing endo , posting on this forum,etc... So, if this were me...I wouldn't rock the boat!!!
when the results came back the diabetes team decided our home blood glucose meter wasn't working and we were given a new one (the results weren't matching a lot of the time, eg our home monitor was reading 2.9 the continuous monitor was reading 7.1). i was wondering if the pus at the canulla site would have affected the results from the continuous monitor and if it really was our home monitor that was wrong and not the continuous monitor?
I'm new to this disease and forum and it really bothers me to not have a clear picture of what to expect in the middle of the night if my son gets very low. How will I know? Will he wake up? Will I find him unconscious in the morning when I go in. This is honestly a real fear for both my husband and I and we do not think it has been addressed well by our MD or in the books we have been given.
Biopsy is somewhat fragmented, but it appears to have at least some fibrous expansion of portal tracts, possibly with fibrous bridging. Definitive changes of cirrhosis are NOT evident, however, there is marked macrovesicular and microvesicular steatosis involving 70-80 % of the liver parenchyma, without a specific distrubution. Neutrophils are few, but lymphoctes are noted and hepatocyte ballooning is evident.
After that lantus was not working that well. But it was late in prescribing another one(LEVEMIR) and fixing the dose. IN the mean standing and walking heart rate started to go high.. It is making lot of stress on eyes About 2 months blood sugar was high. Now sugar is almost fixed. In another weak it will be OK. But still I have lot of symptoms. Can any body help?
Not a stitch of exercise, as I am feeling too lowsy to do it. In fact, I have been laying around mostly and not even working much. Everyone says the side affects will start getting better. I hope so, I love the idea of how this med works and with the results so far. I hope the numbers stay good if I switch to a bedtime dose, and that I feel better during the day so I can do my job and carry on with my life. This forum has been helpful. Thanks.
I have had this sunburnt feeling on my forearm fo over a year I thought it was the steriods that I was on but im clear of them now so it was not them. Tree tree did not work for me. As with the above I also have had every test and all come back normal.
MedHelp Health Answers